Jump to content
Important Survey - Please Participate ×

Gabapentin & pdoc mtg


[Su...]

Recommended Posts

I was tapered rapidly off of 2mg/daily klonopin. It completely crashed me and I was not even aware.  I have other posts on background. 

Anyway,  my prescriber was a nurse practitioner.  When I woke up and realized that I was in withdrawal, I contacted her and went in circles for weeks. Bottom line was she did not even know about possible withdrawal symptoms or what to do.  I reached out to my therapist,  in the same organization,  and she advocated for me to see one of the 3 pdocs at the organization top.

I met with the pdoc by Zoom yesterday with my brother and sister-in-law present. The pdoc basically threw the nurse practitioner under the bus,  but at the same time told me I was lucky I got 3 months taper. He also pushed,  at the beginning,  to convince me it was all due to my anxiety. So seedy....

Anyway, He offered SSRIs and gabapentin.  I refused the first and agreed to MAYBE try gabapentin for the numbness, burning,  and other nerve symptoms. 

I see many people have tried gabapentin early on maybe during taper, but what do you all think about starting it during protracted withdrawal? 

I am scared it will mask symptoms , but maybe i will then be dependent on it. I'm also very concerned about DPDR getting worse. I'm thinly in touch with reality most days as it is.

Thanks 

  • Like 1
Link to comment
Share on other sites

I sure don't know what I would do, but I do know that no one else can really tell us what we should do.  I hear it both ways from folks, yes it could inhibit your healing they say, and some have that experience, others say they used this or that, but I can't think of anyone offhand to ask.  I had aching leg muscles and used topical magnesium oil, and Epsom Salts which the oil helped the most directly on aches/pains.  I feel some of mine were diabetic related as there was some neuropathy type burning pain in my feet and toes.

Someone will chime in here, maybe have some knowledge for you, Denise :smitten:

  • Like 1
Link to comment
Share on other sites

Hi there, 

You might want to check out this Lyrica topic where I provided my experience with Gabapentin (Lyrica is another gabapentinoid,but much stronger and harder to get off).

Some people will say stay away from it or don’t add another med.  Gabapentin is a calcium Channel blocker and does not hit the same receptors as benzos.

Many people think that because the word gaba is in there that it must hit gaba receptors which is not true. It allows for more of our existing gaba (which we have plenty of) to be used and calms the glutamate storm that the Benzo left behind. Gabapentin is often prescribed for other issues besides neuropathy. 

Some people have used the Gabapentin or Lyrica for nerve pain and done just fine. You will also find horror stories as well. Everyone is different. If you have extreme nerve pain and burning body like I have, it may be of help.

I didn’t want to take it but I had to be able to function because my body and head feel like hot lava and acid in my veins, or as if someone poured gasoline on me and lit a match. I’m grateful for the little bit of relief it brings. I don’t know how I would have survived without it. I was/am an extreme CT case with the horrific body and brain/scalp burning nerve pain. I am 21 months off Xanax and still have the burning nerve pain although it has gotten better.

I’ve been to many docs, neurologist,mri,labs and more. All test normal. I have tapered some of the gabapentin dosage and will fully taper off once I heal. 

If your nerve pain isn’t too bad consider just pushing through and not adding it. Again, everyone is different. The gabapentin taper needs to be slow once you are fully healed.

Hope this helps.  Here is the link to another post where I shared about the gabapentin as well. 

https://benzobuddies.org/topic/271415-lyrica/

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...